|Bladder control effects of ARV treatment
Nov 14, 2007
One of our patients has a problem urinating. Despite feeling the urge to urinate, when trying to urinate can only manage a feeble drip. He is on Combivir/Efavirenz. Could this be a bladder infection, STI or is it something else?
| Response from Dr. Henry
Bladder control problems due to any of the components in Combivir/Efavirenz. Since bladder problems are common in the general population it can be difficult to link such problems to any HIV regimen. A wide range of problems can contribute from those you mention (infection) to prostate problems (in men), interstitial cystitis, to reactive conditions (like Reiter's), to nerve problems from conditions like diabetes, mechanical problems (ie pst child birth), and many more. I careful evaluation looking at bladder emptying, residual bladder capacity, and other parameters often is needed (with referral to urologist) to sort out the possibilities. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bladder Infection And Hiv
- Sore On Tongue After Touching Dried Semen Worried I Have HIV
- Tingling Lips After Breast Sucking Worried I Have HIV
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
- Can You Get Genital Warts From Having Oral Sex?
- How Often Does Chlamydia Cause You To Be Sterile In Women?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.